Illinois Journal of Mathematics

A cancellation theorem for generalized Swan modules

F. E. A. Johnson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The module cancellation problem asks whether, given modules X, X and Y over a ring Λ, the existence of an isomorphism XYXY implies that XX. When Λ is the integral group ring of a metacyclic group G(p,q), results of Klingler show that the answer to this question is generally negative. By contrast, in this case we show that cancellation holds when Y=Λ and X is a generalized Swan module.

Article information

Source
Illinois J. Math., Volume 63, Number 1 (2019), 103-125.

Dates
Received: 6 June 2018
Revised: 18 January 2019
First available in Project Euclid: 29 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1559116824

Digital Object Identifier
doi:10.1215/00192082-7600042

Mathematical Reviews number (MathSciNet)
MR3959869

Zentralblatt MATH identifier
07064388

Subjects
Primary: 16D70: Structure and classification (except as in 16Gxx), direct sum decomposition, cancellation
Secondary: 20C10: Integral representations of finite groups

Citation

Johnson, F. E. A. A cancellation theorem for generalized Swan modules. Illinois J. Math. 63 (2019), no. 1, 103--125. doi:10.1215/00192082-7600042. https://projecteuclid.org/euclid.ijm/1559116824


Export citation

References

  • [1] B. J. Birch, “Cyclotomic fields and Kummer extensions” in Algebraic Number Theory, edited by J. W. S. Cassels and A. Fröhlich, Academic Press, Cambridge, MA, 1965, 85–93.
  • [2] J. F. Carlson, Modules and Group Algebras, Lectures Math. ETH Zürich, Birkhäuser, Basel, 1996.
  • [3] H. Cartan and S. Eilenberg, Homological Algebra, Princeton University Press, Princeton, NJ, 1956.
  • [4] C. W. Curtis and I. Reiner, Methods of Representation Theory, Vol. II. Wiley-Interscience, New York, 1987.
  • [5] H. Jacobinski, Genera and decompositions of lattices over orders, Acta Math. 121 (1968), 1–29.
  • [6] F. E. A. Johnson, Stable Modules and the D(2)-Problem, London Math. Soc. Lecture Note Ser. 301, Cambridge University Press, Cambridge, 2003.
  • [7] F. E. A. Johnson, Syzygies and Homotopy Theory, Algebr. Appl. 17, Springer, London, 2012.
  • [8] F. E. A. Johnson and J. J. Remez, Diagonal resolutions for metacyclic groups, J. Algebra. 474 (2017), 329–360.
  • [9] L. Klingler, Modules over the integral group ring of a nonabelian group of order $pq$, Mem. Amer. Math. Soc. 59 (1986), no. 341.
  • [10] I. Reiner, Maximal Orders, London Math. Soc. Monogr. 5, Academic Press, London, 1975.
  • [11] M. Rosen, Representations of twisted group rings, PhD thesis, Princeton University, 1963.
  • [12] R. G. Swan, K-theory of Finite Groups and Orders, with notes by E. G. Evans, Lecture Notes Math. 149, Springer, Berlin, 1970.
  • [13] R. G. Swan, Torsion-free cancellation over orders, Illinois J. Math 32 (1988), 329–360.